Alert archive / Oklahoma / Flash Flood Warnings in 2010

Flash Flood Warning 4, NWS Norman, OK

June 14, 2010Canadian County, Cleveland County, Oklahoma County, Oklahoma

NWS Norman, OK issued this flash flood warning at Jun 14, 2010, 8:08 AM CDT for Canadian County, Cleveland County, Oklahoma County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2010, 8:08 AM CDT (13:08 UTC)
Expired
Jun 14, 2010, 12:00 PM CDT
In force
4 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

Counties Canadian County, OK, Cleveland County, OK, Oklahoma County, OK

The radar

The Norman radar (KTLX), 29 km from the middle of the area, began a volume at 13:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 1.1 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2010-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2057 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2010-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 263 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2057 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
263 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
2.8
Supercell composite
12.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 6:20 AM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 14, 6:20 AM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
620 AM CDT MON JUN 14 2010

.AVIATION...TSTMS AFFECTING TAF SITES ACROSS CENTRAL/NRN OK OCNLY
LOWERING CONDITIONS TO MVFR/IFR. EXPECT THIS ACTIVITY TO DIMINISH
LATER THIS MORNING. MORE WIDESPREAD MVFR CIGS EXPECTED TO DEVELOP
THIS MORNING BEFORE BECMG VFR AROUND MIDDAY. MORE TSTMS EXPECTED TO
DEVELOP ALONG OUTFLOW BOUNDARY THIS AFTERNOON. BIGGEST IMPACT WILL
LIKELY BE FOR ALL BUT NW OK SITES WITH MVFR CONDITIONS
EXPECTED.

&&

.PREV DISCUSSION... /ISSUED 335 AM CDT MON JUN 14 2010/

.DISCUSSION...HEAVY RAIN WILL BE THE MAIN THREAT IN THE SHORT
TERM. CONVECTIVE COMPLEX CONTINUES TO TRANSLATE EASTWARD ACROSS
PARTS OF NORTHERN AND CENTRAL OK EARLY THIS MORNING WITH RAINFALL
RATES OF OVER ONE INCH PER HOUR IN SOME AREAS. EXPECT THIS ACTIVITY
TO GRADUALLY DIMINISH AS LOW LEVEL JET WEAKENS LATER THIS MORNING.
VERY MOIST AND UNSTABLE AIRMASS WILL REMAIN IN PLACE AHEAD OF THE
FRONT/OUTFLOW BOUNDARIES AND ANOTHER ROUND OF STRONG/SEVERE STORMS
EXPECTED TO DEVELOP AGAIN THIS AFTERNOON AND EVENING. GIVEN THE HIGH
PRECIPITABLE WATER VALUES...FAVORABLE UPPER JET LOCATION...AND SLOW
MOVEMENT OF STORMS...HEAVY RAIN WILL AGAIN BE A CONCERN... WITH THE
FOCUS LIKELY SHIFTING FARTHER SOUTH. SOME UNCERTAINTY REMAINS ABOUT
WHERE BOUNDARIES WILL RESIDE BY AFTERNOON...BUT FOR NOW WILL GO
AHEAD AND EXPAND WATCH TO INCLUDE PARTS OF CENTRAL AND SOUTHWEST OK
AND EXTEND WATCH THROUGH TONIGHT. SEVERE STORMS WILL ALSO BE A
THREAT...ESPECIALLY DURING THE AFTERNOON AND EVENING AS PER SWODY1.
WILL CONTINUE THUNDERSTORM CHANCES INTO TUESDAY ALTHOUGH ACTIVITY
WILL BE LESS ORGANIZED AS UPPER TROUGH CONTINUES TO LIFT NEWD TOWARD
THE GREAT LAKES SURFACE BOUNDARY BECOMES MORE DIFFUSE. UPPER RIDGE
BEGINS BUILDING OVER THE AREA IN ADVANCE OF APPROACHING TROUGH ON
WEDNESDAY. WILL CONFINE POPS TO THE NE HALF OF THE FA AS WHAT IS
LEFT OF THE SURFACE BOUNDARY LIFTS NWD. THE UPPER TROUGH LIFTS NEWD
WELL NORTH OF THE AREA AND SHOULD HAVE LITTLE IMPACT. DRY AND WARM
WEATHER EXPECTED THROUGH THE REMAINDER OF THE PD WITH UPPER RIDGE
PERSISTING OVER THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  90  72  89  72 /  60  70  30  30
HOBART OK         90  70  90  70 /  60  70  30  30
WICHITA FALLS TX  94  74  94  74 /  40  70  30  30
GAGE OK           82  62  88  68 /  30  30  20  20
PONCA CITY OK     84  69  86  70 /  70  70  20  20
DURANT OK         94  74  93  74 /  20  50  20  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH TUESDAY
     MORNING FOR OKZ014>031-033>036-038.

     FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR
OKZ006>008-011>013.

     FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR
OKZ004-005-009-     010.

TX...NONE.
&&

26/02
Hazardous weather outlook, Jun 14, 5:00 AM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
500 AM CDT MON JUN 14 2010

OKZ004>048-050>052-TXZ083>090-141700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
500 AM CDT MON JUN 14 2010

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS. HEAVY RAINFALL
AND LOCAL FLOODING WILL ALSO BE A CONCERN.

LOCATION...
THE SLIGHT RISK IS ALONG AND SOUTHEAST OF A LINE FROM ARNETT TO ALVA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM THIS
AFTERNOON THROUGH THE OVERNIGHT HOURS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR THE POTENTIAL OF SEVERE WEATHER OPERATIONS.

DISCUSSION...
SCATTERED TO NUMEROUS THUNDERSTORMS CONTINUED EARLY THIS
MORNING...MAINLY OVER PARTS OF CENTRAL AND NORTHERN OKLAHOMA. THESE
STORMS ARE EXPECTED TO DIMINISH DURING THE MORNING HOURS. AN OUTFLOW
BOUNDARY FROM THESE STORMS IS EXPECTED TO LIE FROM SOUTHWEST INTO
CENTRAL OKLAHOMA THIS AFTERNOON. STRONG TO SEVERE STORMS ARE
EXPECTED TO DEVELOP THIS AFTERNOON NEAR THE BOUNDARY IN A MODERATELY
UNSTABLE ENVIRONMENT. THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING HAIL LARGER THAN GOLFBALLS AND WINDS IN EXCESS OF 65 MPH.
THE STORMS WILL LIKELY ORGANIZE INTO ONE OR MORE COMPLEXES DURING
THE EVENING HOURS AND WILL SPREAD EAST OVERNIGHT. AS A RESULT THE
THREAT FOR HEAVY RAINFALL AND FLOODING WILL INCREASE.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUN 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
HEAT INDEX VALUES OF 95 TO 105 ARE EXPECTED ACROSS MUCH OF SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL LIKELY BE ONGOING EARLY TUESDAY MORNING
ESPECIALLY FROM SOUTHWEST INTO CENTRAL OKLAHOMA WITH THE RISK OF
FLOODING RAINS CONTINUING. STORMS WILL LIKELY WEAKEN OR DISSIPATE
DURING THE MORNING HOURS BUT SCATTERED STORMS MAY REFORM DURING THE
AFTERNOON. A SLIGHT CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO
WEDNESDAY WITH DRY WEATHER THEN EXPECTED FROM THURSDAY THROUGH THE
WEEKEND.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY NOON
TODAY.

II

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:46 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant59 min
Jun 13, 8:06 PM CDTTornado WarningOUNGrant24 min
Jun 13, 11:27 PM CDTSevere Thunderstorm WarningOUNHarmon, Jackson26 min
Jun 13, 11:50 PM CDTAreal Flood AdvisoryOUNAlfalfa, Ellis, Grant, Harper, Woods, Woodward3 hr
Jun 14, 12:50 AM CDTAreal Flood AdvisoryOUNGrant, Kay6 hr
Jun 14, 2:15 AM CDTRiver Flood WarningOUNGrant, Kay48 hr
Jun 14, 2:37 AM CDTAreal Flood AdvisoryOUNAlfalfa, Grant, Major, Woods4 hr
Jun 14, 3:14 AM CDTAreal Flood AdvisoryOUNGarfield, Noble4 hr
Jun 14, 3:24 AM CDTRiver Flood WarningOUNGrant, Kay, Noble53 hr
Jun 14, 5:11 AM CDTAreal Flood AdvisoryOUNLincoln, Logan, Oklahoma, Payne3 hr
Jun 14, 6:12 AM CDTFlash Flood WarningOUNLincoln, Logan, Oklahoma3 hr
Jun 14, 8:19 AM CDTAreal Flood AdvisoryOUNPayne3 hr
Jun 14, 8:26 AM CDTRiver Flood WarningOUNMajor, Woods, Woodward12 hr
Jun 14, 8:29 AM CDTRiver Flood WarningOUNOklahoma29 hr
Jun 14, 8:29 AM CDTRiver Flood WarningOUNLincoln, Oklahoma, Pottawatomie48 hr
Jun 14, 8:58 AM CDTFlash Flood WarningOUNLincoln, Logan3 hr
Jun 14, 10:08 AM CDTFlash Flood WarningOUNLogan, Noble, Payne3 hr
Jun 14, 11:19 AM CDTAreal Flood AdvisoryOUNGrady3 hr
Jun 14, 11:54 AM CDTAreal Flood WarningOUNCanadian, Cleveland, Lincoln, Logan, McClain, Noble and 3 more6 hr
Jun 14, 12:57 PM CDTSevere Thunderstorm WarningOUNComanche, Jackson, Kiowa31 min
Jun 14, 2:11 PM CDTRiver Flood WarningOUNLogan30 hr
Jun 14, 2:11 PM CDTRiver Flood WarningOUNLogan36 hr
Jun 14, 2:22 PM CDTFlash Flood WarningOUNCaddo, Comanche, Grady, Kiowa, Stephens4 hr
Jun 14, 2:41 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman49 min
Jun 14, 2:52 PM CDTFlash Flood WarningOUNCleveland, Garvin, Grady, McClain, Pottawatomie, Stephens3 hr
Jun 14, 4:03 PM CDTFlash Flood WarningOUNGarvin, McClain, Pontotoc, Pottawatomie, Seminole3 hr
Jun 14, 4:15 PM CDTSevere Thunderstorm WarningOUNHughes, McClain, Pontotoc, Pottawatomie, Seminole60 min
Jun 14, 4:46 PM CDTSevere Thunderstorm WarningOUNCarter, Coal, Hughes, Johnston, Murray, Pontotoc59 min
Jun 14, 5:40 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Hughes, Johnston, Pontotoc46 min
Jun 14, 6:16 PM CDTAreal Flood AdvisoryOUNComanche, Grady, Kiowa, Stephens8 hr
Jun 14, 6:27 PM CDTAreal Flood AdvisoryOUNCleveland, Garvin, Hughes, McClain, Murray, Pontotoc and 3 more8 hr
Jun 14, 6:30 PM CDTRiver Flood WarningOUNPottawatomie, Seminole32 hr
Jun 14, 2:05 PM CDTSevere Thunderstorm WarningOUNHardeman, Wilbarger40 min
Jun 14, 3:06 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman, Wilbarger39 min

Nearby

Flash Flood Warnings in Oklahoma, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.